Low Carb Friends

Low Carb Friends (http://www.lowcarbfriends.com/bbs/)
-   Thyroid (http://www.lowcarbfriends.com/bbs/thyroid/)
-   -   Calling Natural Thyroid Gurus (http://www.lowcarbfriends.com/bbs/thyroid/819244-calling-natural-thyroid-gurus.html)

SunCountry 12-22-2013 04:37 PM

Calling Natural Thyroid Gurus
 
Hi,
I have been Hypo for almost 20 years. A year ago I found a doctor who would treat me with natural thyroid hormone (Like Armour, but compounded). It took a few months to get the levels right, but as of March, I was feeling good and had my levels tested.

All was well until Thanksgiving break. On Sunday I was feeling Hyper and anxious and just thought some financial stuff was getting to me. Monday morning I felt better, until I took my meds. I thought I was going to die, I was so Hyper. Thankfully it wore off in a few hours. A few days later, I realized that I had started a new bottle of meds over the weekend. I called the pharmacy and they insisted that it was compounded according to spec and suggested I get my thyroid levels checked. I requested a new batch of meds which they sent.

I still had some issues with the new batch and have been pouring a little out of each capsule before I take it. While the new batch seemed "less potent", I still had some issues. Now a few weeks later, I am feeling that I can take almost the full amount I was taking 2x a day. ..Like I was before the Thanksgiving weekend.

Question - any idea what would cause a dosage that was well tolerated to cause hypo symptoms? I do recall that I was taking a heavy dose of supplements the week of Thanksgiving to fight off a cold that was trying to take hold. I was taking higher Vitamin C; extra Probiotics, Echinacea, Golden Seal, Zinc, Astragulus, and some Sovereign Silver. Not all at once, but over the course of a few days to help fight the cold/sinus infection. Would any of the supplements cause an bad interaction?

Any ideas? I have never had something like this happen so suddenly before.

Thanks!
Sun

Leo41 12-23-2013 04:20 AM

I have heard that many people can go hypo/hyper at times (although it's never happened to me), and that may be what you were experiencing.

However, what I would have done in your situation is follow the advice of your pharmacist and contact your doctor for new labs to check on the situation. I am checked every 4 months, but if I experience 'symptoms' at any time, my endo will run labs to try to identify the problem.

Self-medicating--i.e., adjusting your dosage on your own--is never a safe option, IMO.

CarolynF 12-24-2013 05:30 AM

Sun,

That is quite weird, but I am thinking the "supplements" might have had something to do with it. However my doctor once told me that if you took your thyroid levels everyday, it wouldn't be a straight line..It would be an up and down line, if you know what I mean.
Maybe that was what you experienced, the "UP" with the meds causing hyper symptoms (not good) and now that your natural levels are down, the meds are fine.

It will be interesting in what your doctor says..

Just another thought: Had they changed the filler in the meds? Sometimes that can make a difference..

GME 12-24-2013 07:56 AM

I had something similar happen once. I had been taking compounded meds for some time and all was well. My doctor switched pharmacies and the new medication (same dose) made me feel hyper. I called the doctor and he said other patients had noticed the same thing. I went back to the old pharmacy for a few months and everything was fine. It finally went out of business so I am using the new pharmacy now and the new meds are ok.

I never found out what went on.

SunCountry 12-26-2013 10:09 PM

I am going to doc in morning. At this point I am taking the full dose in 2nd batch most of the time. I still think the level might be a little high, but until I am taking a consistent dose of known strength, I don't think testing will tell much.

I still think something changed with the pharmacy or there was a reaction with my supplements.

cheeky1178 01-16-2014 08:37 PM

Not sure if this relates to you, but I have hypothyroidism due to Hashimoto's which is an Autoimmune disorder. As a result of my immune system's attack on my Thyroid I have had periods of going "hyper". Sometimes my thyroid will have a random burst and release a ton of T3 hormone. Every other day of the week my T3 levels are horrendously low.

When I do have a burst it usually lasts for two weeks to a month. I feel like I've had way too much caffeine (anxiety, jitters, palpitations) and I eat every two hours or else I feel faint/dizzy. The one time I took Armour thyroid I thought I was going to have a heart attack. When I started feeling sicker I checked the blood test results and could have killed the doctor. My T3 levels were through the roof, by taking Armour I increased it even more. I probably should be on Armour regularly but after that experience I'm very leery to try it again.

Supplements, if taken at the same time, can block the absorption of your medicine. If they were the cause you should have felt low, not high.

Hope your doctor can give you some answers!

AddysMommy 02-10-2014 10:56 AM

i too have hashi's , have you had your iron levels checked? low iron can mimic hyper.


All times are GMT -7. The time now is 07:52 AM.